Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 55, NWS Mobile, AL

April 27, 2025Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 2025, 3:55 PM CDT for Okaloosa County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2025, 3:55 PM CDT (20:55 UTC)
Expired
Apr 27, 2025, 4:45 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS54 KMOB 272055
SVRMOB
FLC091-272145-
/O.NEW.KMOB.SV.W.0055.250427T2055Z-250427T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
355 PM CDT Sun Apr 27 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  West central Okaloosa County in northwestern Florida...

* Until 445 PM CDT.

* At 355 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Baker, or 12 miles west of Crestview, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Baker and Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3055 8660 3062 8680 3063 8679 3083 8679
      3082 8653
TIME...MOT...LOC 2055Z 282DEG 7KT 3073 8678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:09 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 27, 1:09 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
109 PM CDT Sun Apr 27 2025

...New Aviation...

.DISCUSSION...
Issued at 351 AM CDT Sun Apr 27 2025

Through Monday night...

Upper level shortwave energy that has topped an upper ridge
stretching north over the Plains moves south along the east side of
the ridge Sunday into Sunday night, allowing the ridge to become re-
established Monday. Surface high pressure builds off the Carolina
coast early in the coming week, with a ridge building southwest over
the Southeast. A surface boundary that has stalled over the
Southeast washes out and a more organized southeast to southerly
flow becomes established over the Lower Mississippi River Valley and
western half of the Southeast in response. Even with the onshore
flow, high moisture levels over the Southeast (1.4"-1.6") see a drop
Monday into Monday night (to around 1") as subsidence created drier
air in the mid and upper levels over the Gulf moves inland over the
Lower Mississippi River Valley. Already low rain chances Sunday
(slight chance east of the Tombigbee River) decrease even further
Monday as a result. Low level moisture remains high enough for
patchy overnight fog to develop the next few days, though.

Subsidence from the upper ridge will keep temperatures well above
seasonal norms through the Near Term. High temperatures in the mid
to upper 80s well inland from the coast, low to mid 80s closer to
the coast are expected Sunday and Monday. Low temperatures in the
low to mid 60s are expected north of I-10, mid to upper south to the
coast are expected Sunday and Monday nights.

A Moderate Risk of Rip Currents today quickly settles to Low as
organized onshore flow eases. /16

Tuesday through Saturday...

An upper ridge pivots eastward over the southeast states through
Wednesday, leading to dry and continued well above normal
temperatures. The influence of the ridge lessens its grip the
second half of the work week as it shifts east off the southeast
US coast. Meanwhile, an upper level storm system approaches the
lower MS River Valley Thursday. With this feature's eastward
advance, an attendant cold front settles to the coast by later in
the day Friday. An increase in cloud cover and rain chances expected
Thursday and Friday. The front pushes south Saturday and brings a
return to drier weather. /10

&&

.AVIATION...
(18Z TAFS)
Issued at 109 PM CDT Sun Apr 27 2025

VFR conditions will prevail across nearly all of the area for the
remainder of the day and into mid evening, with the exception
being near isolated showers and storms late this afternoon and
early this evening where brief IFR ceilings and vsby's could
occur. Later tonight, patchy fog will again develop across parts
of the region, possibly reducing ceilings and vsby to IFR or even
briefly LIFR at times. The fog should lift after sunrise Monday
morning with VFR conditions then expected through 18Z. Surface
winds will be light and somewhat variable today and tonight, then
more predominately light southeasterly on Monday. DS/12

&&

.MARINE...
Issued at 351 AM CDT Sun Apr 27 2025

A light and variable, diurnally driven flow is expected into the
coming week. As onshore flow becomes established Tuesday and remains
so through the rest of the week, winds remain light to at times
moderate, with a slow increase in waves as swell from the Gulf
increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  86  65  86  66  85  68  83 /  10   0   0   0   0   0  10  20
Pensacola   67  83  68  81  70  81  70  81 /  10  10   0   0   0   0   0  10
Destin      69  83  70  82  71  82  70  82 /   0  10   0  10   0  10   0  10
Evergreen   63  90  62  88  63  89  63  86 /  10  20   0  10   0  10   0  20
Waynesboro  63  89  62  89  63  89  65  86 /  10  10   0  10   0  10  10  50
Camden      63  88  63  88  63  88  65  85 /  10  20   0  10   0  10   0  30
Crestview   62  89  62  87  63  87  63  85 /  10  10   0  10   0  10   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:17 PM CDTSpecial Weather StatementMOBSanta Rosa28 min
Apr 27, 4:29 PM CDTSevere Thunderstorm WarningMOBOkaloosa46 min
Apr 27, 4:40 PM CDTSevere Thunderstorm WarningMOBSanta Rosa35 min
Apr 27, 5:12 PM CDTSevere Thunderstorm WarningMOBSanta Rosa33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.